Alert archive / Maine / Winter Storm Warnings in 2012
Winter Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Mar 1, 2012, 1:12 PM EST for Hancock County, Maine. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 1:12 PM EST (18:12 UTC)
- Expired
- Mar 1, 2012, 9:16 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 729 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
094 WWUS41 KCAR 011812 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 112 PM EST THU MAR 1 2012 MEZ029-020215- /O.UPG.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ /O.NEW.KCAR.WS.W.0004.120301T1812Z-120302T0900Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 112 PM EST THU MAR 1 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...8 TO 10 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...IN THE LOWER 20S. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. * IMPACTS...MODERATE IMPACT. HEAVY SNOWFALL AND GUSTY WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-031-020215- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0500Z/ CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... DOVER-FOXCROFT...MILO...GUILFORD 112 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...TODAY THROUGH MIDNIGHT TONIGHT. * TEMPERATURES...11 TO 20. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ015-016-020215- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 112 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...13 TO 24. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ017-030-020215- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 112 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...AROUND 20. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MIGNONE
3 follow-up statements
693 WWUS41 KCAR 011933 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 233 PM EST THU MAR 1 2012 MEZ029-020345- /O.CON.KCAR.WS.W.0004.000000T0000Z-120302T0900Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 233 PM EST THU MAR 1 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...IN THE LOWER 20S. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. * IMPACTS...MODERATE IMPACT. HEAVY SNOWFALL AND GUSTY WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-031-020345- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0500Z/ CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... DOVER-FOXCROFT...MILO...GUILFORD 233 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...TODAY THROUGH MIDNIGHT TONIGHT. * TEMPERATURES...11 TO 20. * WINDS...NORTHEAST 10 TO 15 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ015-016-020345- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 233 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...13 TO 24. * WINDS...NORTHEAST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ017-030-020345- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 233 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...TODAY THROUGH TONIGHT. * TEMPERATURES...AROUND 20. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MIGNONE
110 WWUS41 KCAR 012348 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 648 PM EST THU MAR 1 2012 MEZ029-020800- /O.CON.KCAR.WS.W.0004.000000T0000Z-120302T0900Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 648 PM EST THU MAR 1 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW WITH STORM TOTAL ACCUMULATION OF 7 TO 10 INCHES. * TIMING...THROUGH TONIGHT. SNOW ENDING BY DAYBREAK. * TEMPERATURES...IN THE LOWER 20S. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...MODERATE IMPACT. SNOWFALL AND GUSTY WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-031-020500- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0500Z/ CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... DOVER-FOXCROFT...MILO...GUILFORD 648 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...3 TO 7 INCHES OF SNOW. * TIMING...THROUGH MIDNIGHT TONIGHT. * TEMPERATURES...11 TO 19. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ015-016-020800- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 648 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW WITH STORM TOTAL ACCUMULATION 4 TO 8 INCHES...HIGHEST AMOUNTS SOUTHWEST OF BANGOR. * TIMING...THROUGH TONIGHT. SNOW ENDING BY DAYBREAK. * TEMPERATURES...13 TO 22. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...SNOWFALL WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ017-030-020800- /O.CON.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 648 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES OF SNOW WITH STORM TOTAL ACCUMULATION 4 TO 8 INCHES OF SNOW. * TIMING...THROUGH TONIGHT. SNOW ENDING BY DAYBREAK. * TEMPERATURES...AROUND 20. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SNOWFALL AND GUSTY WINDS WILL RESULT IN SOME TRAVEL DIFFICULTIES WITH ROADS SNOW COVERED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$
820 WWUS41 KCAR 020216 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 916 PM EST THU MAR 1 2012 MEZ029-020330- /O.CAN.KCAR.WS.W.0004.000000T0000Z-120302T0900Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 916 PM EST THU MAR 1 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE FOR THE NEXT FEW HOURS AND END AFTER MIDNIGHT. $$ MEZ010-031-020330- /O.CAN.KCAR.WW.Y.0014.000000T0000Z-120302T0500Z/ CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... DOVER-FOXCROFT...MILO...GUILFORD 916 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL CONTINUE FOR THE NEXT FEW HOURS AND END AFTER MIDNIGHT. $$ MEZ015>017-030-020330- /O.CAN.KCAR.WW.Y.0014.000000T0000Z-120302T0900Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...EASTPORT...MACHIAS...CHERRYFIELD 916 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL CONTINUE FOR THE NEXT FEW HOURS AND END AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 1:12 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 1, 1:12 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
112 PM EST THU MAR 1 2012
.SYNOPSIS...
LOW PRESSURE WILL SLIDE SOUTH OF THE AREA TODAY AND TONIGHT. HIGH
PRESSURE WILL BRIEFLY MOVE OVER THE STATE ON FRIDAY THEN LOW
PRESSURE WILL APPROACH ON SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE: BASED ON NEW GUIDANCE...REPORTS HAVE ISSUED WINTER STORM
WARNING FOR ZONE 29.
MODELS IN VERY GOOD AGREEMENT WITH A SERIES OF THREE LOW
PRESSURES TO SLIDE SOUTH OF THE GULF OF MAINE TODAY THROUGH
TONIGHT. EXPECT SNOW ASSOCIATE WITH THE FIRST LOW PRESSURE TO
SPREAD SNOW ACROSS DOWNEAST AND CENTRAL SECTIONS EARLY THIS
MORNING AND REMAIN ACROSS THESE AREAS INTO LATE TONIGHT. A MODEL
BLEND OF THE NEW QPF AND SNOW GRIDS CAME OUT ALMOST EXACTLY WHAT
WE CURRENTLY HAVE IN THE FORECAST SO AT THIS TIME WILL NOT MAKE
ANY SIGNIFICANT CHANGES TO THE SNOW FORECAST. CHALLENGE WILL BE
HOW FAR NORTH WILL THE ACCUMULATING SNOW SPREAD. AGAIN WILL NOT
MAKE ANY SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST WITH THE
ONE INCH SNOW ACCUMULATION MAKING IT AS FAR NORTH TO A LINE FROM
CLAYTON LAKE TO HOULTON. NORTH OF THIS LINE, EXPECT LITTLE IF ANY
SNOW ACCUMULATION. THE LAST OF THE THREE LOW PRESSURES WILL MOVE
SOUTHEAST OF THE REGION LATE TONIGHT, WITH SNOW ENDING FROM NORTH
TO SOUTH ACROSS THE REGION.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
THE FOCUS AT THE END OF THE WEEK WILL BE A LARGE AND COMPLEX STORM
SYSTEM APPROACHING FROM THE MIDWEST ON SATURDAY. WEAK HIGH
PRESSURE WILL BE OVER THE AREA FRIDAY. LOW PRESSURE WILL THEN
APPROACH SATURDAY WITH A LARGE PRIMARY LOW LIFTING NORTH OF THE
GREAT LAKES AS A SMALL SECONDARY LOW FORMS OVER SOUTHEASTERN NEW
ENGLAND. FORECAST THICKNESSES ON BOTH THE GFS AND THE NAM INDICATE
THAT THE DEVELOPING SURFACE LOW WILL HOLD COLD AIR NEAR THE
SURFACE ON SATURDAY AS WARMER AIR SURGES NORTHWARD ALOFT CREATING
THE POTENTIAL FOR SLEET AND FREEZING PRECIPITATION. SNOW WILL
SPREAD ACROSS THE REGION EARLY SATURDAY MORNING QUICKLY CHANGING
TO SLEET THEN PLAIN RAIN DOWNEAST DURING THE MORNING. THE
CHANGEOVER ACROSS THE NORTH MAY BE MORE GRADUAL WITH A CHANGE FROM
SNOW TO SLEET TO FREEZING RAIN THEN PLAIN RAIN PROGRESSING FROM
SOUTH TO NORTH DURING THE MORNING AND MIDDAY SATURDAY. DRIER AIR
MOVING IN FROM THE SOUTHWEST WILL END PRECIPITATION DURING THE MID
AFTERNOON SATURDAY. PRECIPITATION ACROSS THE FAR NORTH INCLUDING
THE ST JOHN VALLEY MAY CHANGE TO SLEET AND POSSIBLY FREEZING RAIN
BUT THEN END BEFORE ENOUGH WARM AIR REACHES THAT FAR NORTH TO
CHANGE PRECIPITATION TO PLAIN RAIN. THERE IS THE POTENTIAL FOR
OVER A HALF INCH OF QPF WITH THIS SYSTEM ACROSS THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
COLD ARCTIC AIR WILL RETURN BEHIND THE SYSTEM SUNDAY INTO MONDAY
AS A LARGE HIGH PRESSURE SYSTEM PUSHES IN FROM THE WEST. THE HIGH
WILL CREST OVER THE AREA TUESDAY BRINGING DRY WEATHER...THEN SLIDE
SOUTHEAST OF THE REGION WEDNESDAY AS WARMER AIR RETURNS NORTH
BEHIND THE HIGH. DRY WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK
IN THIS LARGE HIGH PRESSURE SYSTEM.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: IFR CONDITIONS ACROSS DOWNEAST TERMINALS NEXT 24 HOURS
IN SNOW. EXPECT VFR CONDITIONS ACROSS THE NORTHERN TERMINALS UNTIL
AROUND 00Z TONIGHT WHEN BOTH KHUL AND KPQI MAY LOWER TO MVFR IN
LIGHT SNOW UNTIL AROUND 06Z AND THEN CONDITIONS BECOMING VFR
AGAIN.
SHORT TERM: MVFR TO VFR CONDITIONS ARE EXPECTED FRIDAY INTO EARLY
FRIDAY NIGHT. CONDITIONS WILL LIKELY LOWER TO IFR LATE FRIDAY
NIGHT AND REMAIN IFR INTO SATURDAY. CONDITIONS MAY IMPROVE TO MVFR
LATE SATURDAY THEN VFR SATURDAY NIGHT INTO SUNDAY AS DRIER AIR
MOVES IN.
&&
.MARINE...
NEAR TERM: UPDATE: HAVE ADJUSTED WAVE HEIGHT AN ADDITIONAL FOOT
HIGHER...WITH COLD AIR OVER RELATIVELY WARM SEA SURFACE WINDS
MIXING TO SURFACE AND STRONGER THAN MODELS.
STRONG EASTERLY GRADIENT BETWEEN HIGH PRESSURE CENTERED OVER
LABRADOR AND LOW PRESSURES OVER THE ATLANTIC OCEAN WILL CREATE
GALE CONDITIONS OVER OUR OUTER WATERS WITH SCA CONDITIONS IN THE
INLET.
SHORT TERM: A GALE MAY BE NEEDED ON SATURDAY FOR STRONG SOUTHEAST
WINDS AHEAD OF LOW PRESSURE APPROACHING FROM THE WEST. GALES MAY
BE NEEDED SATURDAY NIGHT INTO SUNDAY IN GUSTY WEST TO
SOUTHWESTERLY WINDS FOLLOWING THE SYSTEM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ010-
031.
WINTER WEATHER ADVISORY UNTIL 4 AM EST FRIDAY FOR MEZ015>017-
030.
WINTER STORM WARNING UNTIL 4 AM EST FRIDAY FOR MEZ029.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ052.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ050-051.
&&
NEAR TERM...MIGNONEHazardous weather outlook, Mar 1, 1:12 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 112 PM EST THU MAR 1 2012 MEZ001>006-011-032-021815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-NORTHERN WASHINGTON- 112 PM EST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-031-021815- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- 112 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ015>017-030-021815- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL WASHINGTON- 112 PM EST THU MAR 1 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-021815- COASTAL HANCOCK- 112 PM EST THU MAR 1 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-021815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 112 PM EST THU MAR 1 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ052-021815- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 112 PM EST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
Nearby
Winter Storm Warnings in Maine, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.